Journal of the Mathematical Society of Japan

An example of Schwarz map of reducible Appell's hypergeometric equation $E_2$ in two variables

Keiji MATSUMOTO, Takeshi SASAKI, Tomohide TERASOMA, and Masaaki YOSHIDA

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study an Appell hypergeometric system $E_2$ of rank four which is reducible, and show that its Schwarz map admits geometric interpretations: the map can be considered as the universal Abel–Jacobi map of a 1-parameter family of curves of genus 2.

Article information

J. Math. Soc. Japan, Volume 69, Number 2 (2017), 563-595.

First available in Project Euclid: 20 April 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 33C65: Appell, Horn and Lauricella functions

Appell's hypergeometric function Schwarz map


MATSUMOTO, Keiji; SASAKI, Takeshi; TERASOMA, Tomohide; YOSHIDA, Masaaki. An example of Schwarz map of reducible Appell's hypergeometric equation $E_2$ in two variables. J. Math. Soc. Japan 69 (2017), no. 2, 563--595. doi:10.2969/jmsj/06920563.

Export citation


  • K. Aomoto and M. Kita, translated by K. Iohara, Theory of Hypergeometric Functions, Springer-Verlag, New York, 2011.
  • W. N. Bailey, Generalized Hypergeometric Series, Stechert-Hafner, Inc., New York 1964.
  • E. Bod, Algebraicity of the Appell–Lauricella and Horn hypergeometric functions, J. Diff. Equations, 252 (2012), 541–566.
  • K. Cho, A generalization of Kita and Noumi's vanishing theorems of cohomology groups of local system, Nagoya Math. J., 147 (1997), 63–69.
  • K. Mimachi and T. Sasaki, Irreducibility and reducibility of Lauricella's system of differential equations $E_D$ and the Jordan–Pochhammer differential equation $E_{JP}$, Kyushu J. Math., 66 (2012), 61–87.
  • K. Matsumoto, T. Sasaki and M. Yoshida, The monodromy of the period map of a $4$-parameter family of K3 surfaces and the hypergeometric function of type $(3,6)$, Intern. J. Math., 3 (1992), 1–164.
  • K. Matsumoto, T. Sasaki, N. Takayama and M. Yoshida, Monodromy of the hypergeometric differential equation of type $(3,6)$ I, Duke Math. J., 71 (1993), 403–426; II The unitary reflection group of order $2^9\cdot 3^7\cdot 5\cdot 7$, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 20 (1993), 617–631.
  • K. Matsumoto and T. Terasoma, Period map of triple coverings of $\mathbf{P}^2$ and mixed Hodge structures, in preparation.
  • K. Matsumoto and M. Yoshida, Monodromy of Lauricella's hypergeometric $F_A$-system, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 13 (2014), 551–577.
  • K. Takeuchi, Commensurability classes of arithmetic triangle groups, J. Fac. Sci. Univ. Tokyo Sect. IA Math., 24 (1977), 201–212.
  • M. Yoshida, Hypergeometric Functions, My Love, Vieweg & Sohn, Braunschweig, 1997.